Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 145, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 29, 2012, 6:50 PM CDT for Bledsoe County, Hamilton County, Sequatchie County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2012, 6:50 PM CDT (23:50 UTC)
- Expired
- May 29, 2012, 7:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Hamilton County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
978 WUUS54 KMRX 292350 SVRMRX TNC007-065-153-300030- /O.NEW.KMRX.SV.W.0145.120529T2350Z-120530T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 750 PM EDT TUE MAY 29 2012 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHERN BLEDSOE COUNTY IN EAST TENNESSEE... HAMILTON COUNTY IN EAST TENNESSEE... SEQUATCHIE COUNTY IN EAST TENNESSEE... * UNTIL 830 PM EDT/730 PM CDT/ * AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF DUNLAP...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE... SODDY-DAISY...SHADY GROVE AND SALE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3537 8501 3517 8514 3531 8543 3547 8533 TIME...MOT...LOC 2350Z 296DEG 9KT 3535 8527 $$ TD
2 follow-up statements
638 WWUS54 KMRX 300011 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 811 PM EDT TUE MAY 29 2012 TNC007-065-153-300030- /O.CON.KMRX.SV.W.0145.000000T0000Z-120530T0030Z/ SEQUATCHIE TN-BLEDSOE TN-HAMILTON TN- 811 PM EDT TUE MAY 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT/730 PM CDT/ FOR NORTHERN HAMILTON...EXTREME SOUTHEASTERN BLEDSOE AND EXTREME EASTERN SEQUATCHIE COUNTIES... AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF SALE CREEK...OR 10 MILES EAST OF DUNLAP...MOVING EAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE... SODDY-DAISY...SALE CREEK AND SHADY GROVE. LAT...LON 3529 8528 3541 8525 3537 8501 3517 8514 TIME...MOT...LOC 0010Z 264DEG 9KT 3535 8520 $$ TD
269 WWUS54 KMRX 300025 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 825 PM EDT TUE MAY 29 2012 TNC007-065-153-300035- /O.EXP.KMRX.SV.W.0145.000000T0000Z-120530T0030Z/ SEQUATCHIE TN-BLEDSOE TN-HAMILTON TN- 825 PM EDT TUE MAY 29 2012 ...THE SEVERE THUNDERSTORM WARNING FOR HAMILTON...EXTREME SOUTHERN BLEDSOE AND EXTREME EASTERN SEQUATCHIE COUNTIES WILL EXPIRE AT 830 PM EDT/730 PM CDT/... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3529 8528 3541 8525 3537 8501 3517 8514 TIME...MOT...LOC 0025Z 264DEG 9KT 3535 8515 $$ TD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:09 PM CDT, 41 minutes earlier.
Area forecast discussion, May 29, 6:09 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 709 PM EDT TUE MAY 29 2012 .DISCUSSION... ANOTHER LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED OVER MIDDLE TN...AND THE SOUTHEASTWARD MOVEMENT OF THE LINE SHOULD GIVE THE SOUTHERN HALF OF THE ARE THE BEST CHANCES OF PRECIP THROUGH THE REST OF THE EVENING. WILL ADJUST POP GRIDS TO RAISE IN THE SOUTH AND LOWER IN THE NORTH. ALL PRECIP SHOULD BE OUT OF THE AREA WITHIN A FEW HOURS AFTER MIDNIGHT. EARLIER RAINFALL HAS COOLED TEMPS WELL BELOW FORECAST VALUES...SO WILL ALSO NEED TO UPDATE TEMPERATURES. FRONTAL PASSAGE LATE TONIGHT SHOULD RESULT IN CLEARING SKIES BY MORNING. && .AVIATION... THUNDERSTORMS OVER MIDDLE TN ARE MOVING TOWARD THE SOUTHEAST...AND ARE MOST LIKELY TO AFFECT CHA IN THE FIRST 3-5 HOURS OF THE TAF PERIOD. WILL INCLUDE A TEMPO THERE FOR TS WITH GUSTY WINDS...AND MENTION VCTS AT TYS. THE STORMS SHOULD STAY SOUTH OF TRI. CONDITIONS ARE EXPECTED TO REMAIN PREDOMINANTLY VFR FOR THE REST OF THE NIGHT AS A FRONT WORKS ITS WAY INTO THE AREA...WITH CLEAR SKIES BY MID MORNING. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, May 29, 2:04 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 304 PM EDT TUE MAY 29 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-301915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 304 PM EDT TUE MAY 29 2012 /204 PM CDT TUE MAY 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A COLD FRONT WILL SWING INTO THE REGION ON FRIDAY. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AHEAD OF THIS FRONT THURSDAY THROUGH FRIDAY EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SOMETIME THURSDAY AFTERNOON OR FRIDAY.
In the hours before
Special weather statement, May 29, 1:18 PM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 218 PM EDT TUE MAY 29 2012 TNZ013-014-036>038-291915- ANDERSON TN-CAMPBELL TN-CLAIBORNE TN-GRAINGER TN-UNION TN- 218 PM EDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN GRAINGER... CLAIBORNE...CAMPBELL...EASTERN ANDERSON AND UNION COUNTIES UNTIL 315 PM EDT... AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LA FOLLETTE...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FINCASTLE...NORRIS LAKE...SHARPS CHAPEL AND ROSE HILL. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! DH
Special weather statement, May 29, 1:26 PM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 226 PM EDT TUE MAY 29 2012 TNZ012>014-037-291930- CAMPBELL TN-CLAIBORNE TN-SCOTT TN-UNION TN- 226 PM EDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CLAIBORNE...CAMPBELL... UNION AND SCOTT COUNTIES UNTIL 330 PM EDT... AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF HUNTSVILLE...OR 10 MILES EAST OF ONEIDA...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LA FOLLETTE... KETCHEN...ROYAL BLUE...ELK VALLEY...JELLICO...FINCASTLE...WHITE OAK AND CLAIRFIELD. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN QUARTER SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Special weather statement, May 29, 1:53 PM CDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 253 PM EDT TUE MAY 29 2012 TNZ012-013-035-036-067-069-291945- ANDERSON TN-CAMPBELL TN-KNOX TN-MORGAN TN-ROANE TN-SCOTT TN- 253 PM EDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...WESTERN KNOX...EXTREME SOUTHERN CAMPBELL...ANDERSON...EXTREME SOUTHERN SCOTT AND ROANE COUNTIES UNTIL 345 PM EDT... AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WARTBURG...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OAK RIDGE... CLINTON...OLIVER SPRINGS...OAKDALE...DEARMOND...PETROS...ROSEDALE AND KARNS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! DH
Special weather statement, May 29, 3:00 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 400 PM EDT TUE MAY 29 2012 TNZ012-035-292045- MORGAN TN-SCOTT TN- 400 PM EDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND SCOTT COUNTIES UNTIL 445 PM EDT... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF JAMESTOWN...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RUGBY...SUNBRIGHT... ELGIN AND SLICK ROCK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TD
Special weather statement, May 29, 3:38 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 438 PM EDT TUE MAY 29 2012 TNZ067-068-084>086-292130- LOUDON TN-MCMINN TN-MEIGS TN-NORTHWEST MONROE TN-ROANE TN- 438 PM EDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONROE...NORTHERN MEIGS...EXTREME NORTHERN MCMINN...LOUDON AND ROANE COUNTIES UNTIL 530 PM EDT... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF SWEETWATER...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SWEETWATER... LOUDON...PHILADELPHIA AND VONORE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TD
Special weather statement, May 29, 4:15 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 515 PM EDT TUE MAY 29 2012 TNZ071-072-292200- BLOUNT SMOKY MOUNTAINS TN-NW BLOUNT TN- 515 PM EDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT COUNTY UNTIL 600 PM EDT... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MARYVILLE...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARYVILLE...CLOVER HILL...HAPPY VALLEY AND CADES COVE. TD
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 1:57 PM CDT | Areal Flood Advisory | MRX | Campbell | 2 hr |
| May 29, 4:57 PM CDT | Areal Flood Advisory | MRX | Blount | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.